Alert archive / Tennessee / Snow Advisories in 2006
Snow Advisory 2, NWS Nashville, TN
NWS Nashville, TN issued this snow advisory at Jan 14, 2006, 4:11 AM CST for 6 counties in Tennessee. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Jan 14, 2006, 4:11 AM CST (10:11 UTC)
- Expired
- Jan 14, 2006, 7:00 AM CST
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
Counties Cumberland County, TN, Fentress County, TN, Overton County, TN, Pickett County, TN, Putnam County, TN, White County, TN
The radar
The Nashville radar (KOHX), 122 km from the middle of the area, began a volume at 10:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 10.2 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 786 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS44 KOHX 141011 WSWOHX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NASHVILLE TN 411 AM CST SAT JAN 14 2006 ...SNOW ADVISORY FOR THE NORTHERN AND CENTRAL CUMBERLAND PLATEAU UNTIL 7 AM CST... ...WINTER STORM WARNING IS CANCELLED FOR THE NORTHERN AND CENTRAL PLATEAU... ...SNOW ADVISORY IS CANCELED FOR THE SOUTHERN PLATEAU... .AN UPPER LEVEL STORM SYSTEM WILL MOVE EASTWARD ACROSS WEST VIRGINIA AND VIRGINIA TODAY. WITH RESIDUAL WRAP AROUND MOISTURE STILL IN PLACE ACROSS THE PLATEAU...SOME ADDITIONAL ACCUMULATION OF SNOWFALL WILL BE POSSIBLE EARLY THIS MORNING. TNZ011-032>034-065-066-141300- /O.CAN.KOHX.WS.W.0001.000000T0000Z-060114T1200Z/ /O.NEW.KOHX.SN.Y.0002.060114T1011Z-060114T1300Z/ PICKETT-PUTNAM-OVERTON-FENTRESS-WHITE-CUMBERLAND- 411 AM CST SAT JAN 14 2006 ...WINTER STORM WARNING IS CANCELLED... ...SNOW ADVISORY IN EFFECT UNTIL 7 AM CST THIS MORNING... THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM CST THIS MORNING. THE WINTER STORM WARNING HAS BEEN CANCELLED. SNOW WILL CONTINUE ACROSS THE ADVISORY AREA THROUGH 7 AM. WITH TEMPERATURES BELOW FREEZING...ADDITIONAL ACCUMULATION OF AROUND 1 INCH WILL BE POSSIBLE. SLICK AND DANGEROUS ROAD CONDITIONS DO EXIST SO MOTORISTS ARE URGED TO DRIVE WITH EXTREME CAUTION IF TRAVEL IS NECESSARY. BE ESPECIALLY CAUTIOUS WHEN TRAVELING ACROSS BRIDGES AND OVERPASSES. SLOW DOWN AND ALLOW FOR EXTRA TIME TO REACH YOUR DESTINATION IF YOU MUST TRAVEL. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ TNZ078>080-141115- /O.CAN.KOHX.SN.Y.0001.000000T0000Z-060114T1200Z/ WARREN-GRUNDY-VAN BUREN- 411 AM CST SAT JAN 14 2006 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS CANCELLED THE SNOW ADVISORY. $$ 21
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this snow advisory went out at Jan 14, 3:18 AM CST, 53 minutes earlier.
Area forecast discussion, Jan 14, 3:18 AM CST, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 318 AM CST SAT JAN 14 2006 .DISCUSSION...WV IMAGERY SHOWING THAT THE UPPER LOW IS LOCATED OVER EASTERN KY AT THIS TIME. WESTERN EDGE OF THE SNOWFALL IS ROUGHLY PARALLEL TO I-65 WITH THIS WESTERN EDGE CURRENTLY MAKING SOME EASTWARD PROGRESS. WESTERN EDGE OF THE CLOUD COVER IS ALSO RUNNING N-S ABOUT 30 MILES OR SO WEST OF I-65. FOR TODAY...WILL OPT TO REPLACE THE WINTER STORM WARNING WITH A SNOW ADVISORY FOR THE 6 COUNTIES ACROSS THE NORTHERN AND CENTRAL PLATEAU. WILL LIKELY RUN THIS ADVISORY UNTIL 7 AM AS FLURRIES WILL BE THE ONLY PRECIP TYPE EXPECTED BY LATE MORNING. WILL MENTION THAT AN ADDITIONAL INCH OF SNOW ACCUM WILL BE POSSIBLE ACROSS THE ADVISORY AREA. FURTHER SOUTH ACROSS THE SOUTHERN PLATEAU...ONLY LIGHT AMOUNTS WILL BE POSSIBLE. OTHERWISE...WILL BASE THE TODAY PERIOD ON THE FUTURE RADAR TRENDS AS POST TIME DRAWS NEAR. MOST LIKELY...POPS WILL ONLY BE INCLUDED ACROSS THE PLATEAU. SHOULD BE A COLD DAY TODAY DESPITE AFTERNOON SUN ACROSS ALL BUT THE PLATEAU AREA. MAV NUMBERS ARE A TAD TOO WARM SO WILL UNDERCUT. FOR TONIGHT...SFC RIDGE WILL BE DIRECTLY ACROSS MIDDLE TN BY 12Z SUN. MAV NUMBERS LOOK REASONABLE WITH MID 20S FOR NASHVILLE. SHOULD SEE 20-25 FOR OUTLYING/LOW LYING AREAS AND PLATEAU. SOUTHERLY FLOW AND WARMER TEMPS TO RETURN ON SUNDAY WITH MID/HIGH CLOUDS INCREASING IN THE AFTERNOON. UPPER RIDGE AXIS WILL SHIFT EAST OF THE MID STATE ON SUNDAY NIGHT AS MOISTURE INCREASES. THUS WILL INCLUDE A 20-30 PERCENT CHANCE OF SHOWERS AREA WIDE...BUT MAINLY LATE SUNDAY NIGHT. ON MONDAY...MLK DAY...A STRONG COLD FRONT WILL BE APPROACHING FROM THE WEST AS UPPER LEVEL IMPULSES MOVE NORTHEASTWARD ACROSS THE AREA. WILL CONTINUE WITH A 40-50 PERCENT CHANCE OF SHOWERS AND TSTMS. WET WEATHER TO CONTINUE INTO TUESDAY NIGHT AS STRONG FORCING AND UPPER DYNAMICS COMBINE. PRECIP SHOULD END ON WEDNESDAY WITH A BRIEF COOL DOWN. && .OHX WATCHES/WARNINGS/ADVISORIES...SNOW ADVISORY NORTHERN AND CENTRAL PLATEAU UNTIL 7 AM THIS MORNING. && 21
Hazardous weather outlook, Jan 14, 4:00 AM CST, 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 400 AM CST SAT JAN 14 2006 TNZ005>011-022>034-056>066-075-077>080-093>095-151200- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 400 AM CST SAT JAN 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A SNOW ADVISORY IS IN EFFECT FOR THE NORTHERN AND CENTRAL CUMBERLAND PLATEAU EARLY THIS MORNING...WITH ADDITIONAL SNOWFALL AROUND ONE INCH. SUBFREEZING TEMPERATURES WILL MAKE FOR HAZARDOUS TRAVEL IN THIS REGION DURING THE MORNING. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ANOTHER COLD FRONT WILL MOVE INTO MIDDLE TENNESSEE TUESDAY. THERE IS A CHANCE OF THUNDERSTORMS BEGINNING MARTIN LUTHER KING JUNIOR DAY UNTIL THE FRONT PASSES THROUGH. COLDER AIR AND LINGERING MOISTURE KEEP A CHANCE OF SNOW SHOWERS ON WEDNESDAY. HOWEVER...NO SIGNIFICANT SNOW ACCUMULATIONS ARE EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS IS NOT ANTICIPATED. 04
Nearby
Snow Advisories in Tennessee, 2006Every snow advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.